STAINING AFTER SCLEROTHERAPY
Staining after sclerotherapy is not infrequent. Staining results from trapped blood that occurs after sclerotherapy injections. A mild form of a small clot occurs after sclerotherapy. This is not a dangerous type of clot and does not travel to the heart, lungs, or brain. All vessels must clot to some degree or the spider veins will not disappear. If there is too much clot in the spider vein, this will lead to staining.
Iron pigment occurs from the absorption of the clot. All staining usually fades over a period of time. It might take weeks to many months, depending on your skin type.
The best way to prevent staining is for your doctor to use the lowest concentration of sclerotherapy solution. Dr. Ron Bush, has done many histological studies at Water’s Edge Dermatopathology lab, on spider veins after sclerotherapy and found that concentrations must be lower in order to prevent complications such as staining.
Dermaka cream applied to treated areas immediately after your treatment and 2-3 times daily will minimize staining. Dermaka cream contains licorice extract which is natures natural lightening agent. Patients report that dermaka cream works on staining.